MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (10CM); CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (10CM); CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number F120100T
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that needle didnt feel like it would advance and he had trouble getting guidewire out.Additional information received on 30aug, i do not have an exact date, it was used within the last 2 weeks there was not any harm or impact on the patient.The needle/catheter was removed without difficulty.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and is pending evaluation.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult guidewire advancement is confirmed but the root cause could not be determined.One 20 ga powerglide pro was returned for evaluation.An initial visual observation showed no obvious use residues throughout the returned sample.It was observed that the safety mechanism was advanced over the needle tip, and the catheter was returned detached from the needle.A functional test of attempting to slide the guidewire back into its housing revealed the guidewire would not pull back into the housing.The device was disassembled to observe the length of the guidewire.A microscopic observation revealed a slight bend at the proximal end of the guidewire and a slight bend along the distal end of the guidewire.The powerglide was subsequently reassembled to attempt guidewire advancement.A functional test of attempting to advance the guidewire revealed the guidewire would only advance occasionally depending on how it passed over a slight bend in the proximal end of the guidewire.It is unknown whether the guidewire bending was caused during use of the device, or before use of the device.Potential causes of guidewire bending in this product may include incorrect insertion angle or inserting the device against resistance.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by customer that needle didnt feel like it would advance and he had trouble getting guidewire out.Additional information received on 30 aug.I do not have an exact date, it was used within the last 2 weeks.There was not any harm or impact on the patient.The needle/catheter was removed without difficulty.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G) (10CM)
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20258537
Report Number3006260740-2024-05310
Device Sequence Number7484911
Product Code FOZ
UDI-Device Identifier00801741142673
UDI-Public(01)00801741142673(11)240516(17)251031(10)REJP4044
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberF120100T
Device Lot NumberREJP4044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown